Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Noether-Lefschetz locus for surfaces


Author: Sung-Ock Kim
Journal: Trans. Amer. Math. Soc. 324 (1991), 369-384
MSC: Primary 14J10; Secondary 14J25, 14M10
DOI: https://doi.org/10.1090/S0002-9947-1991-1043861-7
MathSciNet review: 1043861
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize M. Green's Explicit Noether-Lefschetz Theorem to the family of smooth complete intersection surfaces in the higher dimensional projective spaces. Moreover, we give a new proof of the Density Theorem due to C. Ciliberto, J. Harris, and R. Miranda [5].


References [Enhancements On Off] (What's this?)

  • [1] E. Arbarello, M. Cornalba, P. Griffiths, and J. Harris, Geometry of algebraic curves. I, Springer-Verlag, Berlin, 1985. MR 770932 (86h:14019)
  • [2] R. Bott, Homogeneous vector bundles, Ann. of Math. (2) 66 (1957), 203-248. MR 0089473 (19:681d)
  • [3] J. Carlson, M. Green, P. Griffiths, and J. Harris, Infinitesimal variations of Hodge structure. I, Compositio Math. 50 (1983), 109-205. MR 720288 (86e:32026a)
  • [4] J. Carlson and P. Griffiths, Infinitesimal variation of Hodge structure and the global Torelli problem, J. Géométrie Algébrique d'Angers, Sijthoff and Noordhoff, 1980, pp. 51-76. MR 605336 (82h:14006)
  • [5] C. Ciliberto, J. Harris, and R. Miranda, General components of the Noether-Lefschetz locus and their density in the space of all surfaces, Preprint, 1988. MR 970227 (89k:14061)
  • [6] P. Deligne, Theorie de Hodge. II, Inst. Hautes Études Sci. Publ. Math. 40 (1971), 5-58. MR 0498551 (58:16653a)
  • [7] L. Ein, An analogue of Max Noether's Theorem, Duke Math. J. 52 (1985), 689-706. MR 808098 (87e:14029)
  • [8] M. Green, Koszul cohomology and the geometry of projective varieties. II, J. Differential Geom. 20 (1984), 279-289. MR 772134 (86j:14011)
  • [9] -, The period map for hypersurface sections of high degree of an arbitrary variety, Compositio Math. 55 (1984), 135-156. MR 795711 (87b:32038)
  • [10] -, A new proof of the explicit Noether-Lefschetz theorem, J. Differential Geom. 27 (1988), 155-159. MR 918461 (89c:14028)
  • [11] -, Components of maximal dimension in the Noether-Lefschetz locus, J. Differential Geom. 29 (1989), 295-302. MR 982176 (90e:14038)
  • [12] -, Griffiths' infinitesimal invariant and the Abel-Jacobi map, Preprint.
  • [13] -, Koszul cohomology and geometry, Preprint.
  • [14] P. Griffiths, Periods of integrals on algebraic manifolds. I, II, Amer. J. Math. 90 (1968), 568-626, 805-865.
  • [15] -, On the periods of certain rational integrals, Ann. of Math. (2) 90 (1969), 460-541.
  • [16] -, Periods of integrals on algebraic manifolds. III, Inst. Hautes Études Sci. Publ. Math. 63 (1970), 125-180.
  • [17] P. Griffiths and J. Harris, On the Noether-Lefschetz Theorem and some remarks on codimension-two cycles, Math. Ann. 271 (1985), 31-51. MR 779603 (87a:14030)
  • [18] -, Principles of algebraic geometry, Wiley-Interscience, New York, 1978. MR 507725 (80b:14001)
  • [19] R. Hartshorne, Algebraic geometry, Springer-Verlag, New York, 1977. MR 0463157 (57:3116)
  • [20] R. Lazarsfeld, A sharp Castelnuovo bound for smooth surfaces, Duke Math. J. 55 (1986), 423-429. MR 894589 (89d:14007)
  • [21] S. Lefschetz, On certain numerical invariants of algebraic varieties, Trans. Amer. Math. Soc. 22 (1921), 326-363.
  • [22] -, L'analysis situs et la geometrie algebrique, Gauthier-Villars, Paris, 1924.
  • [23] A. Lopez, On the Picard group of projective surfaces, Thesis, Brown Univ., Providence, R.I., 1988.
  • [24] D. Mumford, Lectures on curves on an algebraic surface, Ann. of Math. Studies, no. 59, Princeton Univ. Press, Princeton, N.J., 1966. MR 0209285 (35:187)
  • [25] M. Noether, Zur Grundlegung der Theorie der algebraischen Raumcurven, Berliner Abh., Berlin, 1882.
  • [26] C. Voisin, Une precision du théorème de Noether, Preprint.
  • [27] -, Composantes de petite codimension du lieu de Noether-Lefschetz, Preprint.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14J10, 14J25, 14M10

Retrieve articles in all journals with MSC: 14J10, 14J25, 14M10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1991-1043861-7
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society